MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 5; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 5; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71441153
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the metal piece between chamfer cut guides broke off.A backup device was available and no delay was reported.
 
Additional Manufacturer Narrative
The associated genesis ii minimally invasive ap cutting block was not returned for evaluation.Therefore, a product analysis could not be conducted.However, device details were provided.Thus, review of the manufacturing records and complaint history were conducted.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Without the return of the actual product involved, our investigation of this report is inconclusive.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that there is not confirmation that the device broke inside or over the patient´s incision, neither any fragment of the device fell inside the patient, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
GII MIS DCF AP CT BLK 5
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8324772
Report Number1020279-2019-00503
Device Sequence Number13882434
Product Code MBH
UDI-Device Identifier03596010497215
UDI-Public03596010497215
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71441153
Device Lot Number14KM21087
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer06/05/2019
01/21/2019
Initial Report FDA Received Date02/10/2019
Supplement Report FDA Received Date06/08/2019
09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1